Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Tallahassee, FL

February 22, 2013Houston County, Alabama

NWS Tallahassee, FL issued this flash flood warning at Feb 22, 2013, 9:27 PM CST for Houston County, Alabama. It was in force for 3 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 22, 2013, 9:27 PM CST (03:27 UTC)
Expired
Feb 23, 2013, 12:30 AM CST
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Houston County, AL

What was reported inside it

TimeReportWhereRemark
Feb 22, 9:29 PM CSTFLASH FLOOD5 W Columbia, ALCOUNTY ROAD 22 AT 55 CLOSED DUE TO FLOODING
Feb 22, 9:57 PM CSTFLASH FLOOD4 Wnw Dothan, ALWWNT RADIO REPORTS THAT A PORTION OF WHATLEY DRIVE IS CLOSED DUE TO HIGH WATER WITH BARRICADES
Feb 22, 10:00 PM CSTFLASH FLOOD3 Nw Cowarts, ALWWNT RADIO 1450 AM REPORTS THAT THE 4300 BLOCK OF COLUMBIA HIGHWAY IS CLOSED DUE TO FLOODING.
Feb 22, 10:45 PM CSTFLASH FLOOD2 Ene Taylor, ALWTVY REPORTED TAYLOR ROAD AT FRIENDSHIP LANE WAS CLOSED DUE TO FLOODING.
Feb 22, 10:45 PM CSTFLASH FLOOD2 Nne Bailey Crossroad, ALWTVY REPORTED CUMBIE ROAD AT COUNTY LINE WAS CLOSED DUE TO FLOODING.
Feb 22, 10:45 PM CSTFLASH FLOOD2 Nne Wicksburg, ALWTVY REPORTED THAT HUBBARD ROAD NEAR HIGHWAY 84 WAS CLOSED DUE TO FLOODING.
Feb 22, 10:45 PM CSTFLASH FLOOD3 N Taylor, ALWTVY REPORTED FORTNER ROAD AT BOB HALL ROAD WAS CLOSED DUE TO FLOODING
Feb 22, 10:45 PM CSTFLASH FLOOD4 Ese Webb, ALWTVY REPORTED THAT CEDAR SPRING ROAD AT KING ROAD WAS CLOSED DUE TO FLOODING.
Feb 22, 10:45 PM CSTFLASH FLOOD4 E Webb, ALWTVY REPORTED CEDAR SPRINGS ROAD AT EBENEZER ROAD WAS CLOSED DUE TO FLOODING.
Feb 22, 11:09 PM CSTFLASH FLOOD1 Ssw Dothan, ALWWNT RADIO 1450 AM REPORTED THAT THE 600-800 BLOCK OF SELMA STREET WAS CLOSED DUE TO WATER OVER THE ROAD.
Feb 22, 11:09 PM CSTFLASH FLOOD3 Sw Dothan, ALWWNT RADIO 1450 AM REPORTED THAT THE 100 BLOCK OF MOORE ROAD WAS CLOSED DUE TO WATER OVER THE ROAD.
Feb 22, 11:09 PM CSTFLASH FLOOD3 Wnw Dothan, ALWWNT RADIO 1450 AM REPORTED THAT THE 800 BLOCK OF DEERPATH ROAD WAS CLOSED DUE TO WATER OVER THE ROAD.
Feb 23, 12:00 AM CSTHEAVY RAIN 5.25 Sse Pinckard, ALPUBLIC REPORT OF 5.20 INCHES OF RAIN IN 4 HOURS MEASURED ON A DIGITAL RAIN GAUGE IN THE BAY SPRINGS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WGUS52 KTAE 230327
FFWTAE
ALC069-230630-
/O.NEW.KTAE.FF.W.0004.130223T0327Z-130223T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM CST FRI FEB 22 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 1230 AM CST

* AT 925 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBB...    
  KINSEY...COLUMBIA...AND DOTHAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.

REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE 
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3127 8566 3125 8549 3128 8549 3129 8542
      3131 8542 3131 8510 3129 8509 3128 8511
      3123 8509 3118 8511 3107 8502 3100 8500
      3099 8549 3120 8548 3120 8570

$$

42-DVD
2 follow-up statements
809 
WGUS72 KTAE 230428
FFSTAE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 PM CST FRI FEB 22 2013

ALC069-230630-
/O.CON.KTAE.FF.W.0004.000000T0000Z-130223T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOUSTON AL-
1028 PM CST FRI FEB 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR
HOUSTON COUNTY...

AT 1015 PM CST...EMERGENCY MANAGEMENT AND BROADCAST MEDIA REPORTED 
FLASH FLOODING OVER PORTIONS OF HOUSTON COUNTY WITH A FEW ROADS 
BEING CLOSED DUE TO WATER FLOWING ACROSS THEM...MAINLY NEAR DOTHAN 
AND A FEW MILES WEST OF COLUMBIA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBB...
KINSEY...DOTHAN AND COLUMBIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3127 8566 3125 8549 3128 8549 3129 8542
      3131 8542 3131 8510 3129 8509 3128 8511
      3123 8509 3118 8511 3107 8502 3100 8500
      3099 8549 3120 8548 3120 8570

$$

42-DVD
099 
WGUS72 KTAE 230629
FFSTAE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1229 AM CST SAT FEB 23 2013

ALC069-230637-
/O.EXP.KTAE.FF.W.0004.000000T0000Z-130223T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOUSTON AL-
1229 AM CST SAT FEB 23 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CST FOR HOUSTON
COUNTY...

HEAVY RAIN HAS MOVED OUT OF THE COUNTY AND THE THREAT OF ADDITIONAL 
FLASH FLOODING HAS TEMPORARILY DIMINISHED. HOWEVER...MORE HEAVY RAIN 
MAY MOVE BACK INTO THE AREA LATER IN THE DAY...AND A FLASH FLOOD 
WATCH REMAINS IN EFFECT.

LAT...LON 3127 8566 3125 8549 3128 8549 3129 8542
      3131 8542 3131 8510 3129 8509 3128 8511
      3123 8509 3118 8511 3107 8502 3100 8500
      3099 8549 3120 8548 3120 8570

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 8:43 PM CST, 44 minutes earlier.

Area forecast discussion, Feb 22, 8:43 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EST Fri Feb 22 2013

.NEAR TERM [Rest of Tonight]...
The large scale longwave pattern remains highly amplified. This is
highlighted by a trough across extreme Ern Pacific, a ridge across
Wrn most states, a trough from the Canadian Prairies SWWD to Srn
Rockies, a closed low approaching MI and a ridge from Canadian
Maritimes to New England. Srn stream shortwave moving ENE across
Gulf region. All this translated to moderate to possibly strong
SWLY flow aloft across NE Gulf region. At surface, high pressure
over the Atlc ridging across FL and the Gulf S of front. A weak low
was located S of MOB with a cold front SWWD to NE Mex coast and a
warm front ENE thru Pensacola NEWD TO Ozark NE to Turner County
GA then to over Srn GA/SC. All this places upper flow largely
parallel to the front so its not going to move north much thru
period which accounted for the heavy rain on Friday.

So far contrary to most guidance projections most of the rain so far
has occurred across the FL counties especially over the Panhandle
where various sites especially in Bay county reported up to five
inches. This occurred here rather than over AL/GA counties where the
the greatest threat for flooding exists based on antecedent
conditions. For this reason we expanded the flash flood watch earlier
to include Gadsden, Liberty, Gulf and Franklin counties in N FL.
However, during the late evening, a SW-NE band of moderate to
locally heavy showers and thunderstorms was finally setting up
over Geneva and Dale counties in SE AL and SW GA in the same area
of last weeks flood event. Although, the expected flooding threat
for AL and GA has yet to materialize, this could soon change.

Most of the rain over Leon county during this rain event was focused
across the west half of the county. As of 9 PM EST, the Tallahassee
Airport recorded 3.43 inches. Other sites in the Tallahassee area
include Bloxham Raws, 4.27, Wrn most Leon County and I-10, 2.58,
Commonwealth Blvd 2.34 and Lake Jackson 2.10 inches. As of 9 PM
EST, other observed sites included 5.7 inches and in West Arm
Creek, FL and 4.75 inches in Wilma, FL, and as of 7 PM, Marianna
2.47... Panama City Airport 2.10...Ft Rucker 1.50...Perry 1.46
inches and Dothan 1.31 inches. Highest observed rainfall amounts
at 9 PM EST are about During the overnight hours, as upper trough
shifts from Rockies to Plains and Ern ridge slides into Atlc,
surface Gulf low and warm front should lift to the NE dragging
cold front closer to local area. The latest consensus of
Convection Allowing Models (CAM) shows the current rain band will
diminish and lift north, giving much our FL watch area a reprieve
from the heaviest rain overnight and this juxtaposes well with
recent phone verification and radar trends. However it is only
starting to lift as of 9 pm EST. Latest WRF and HI RES guidance
emphasizes that another heavy rain band is likely to develop
between the two frontal boundaries or across S/Cntrl AL later
tonight and drift Swd into our nrn tier counties before sunrise.
The current band over SE AL is a reflection of this. Although this
may not herald flash flooding overnight, it will likely generate
localized flooding and would portend added problems for river
flooding into the next few days. GOES Precip Water values were
more than 200% of climatology over the western half of our
forecast area. For these reasons, we continue the a Flash Flood
Watch for the northwest half of our forecast area.

Although the threat of strong to severe storms remain low especially
given time of day, the continued ENE movement of shortwave could
destabilize the front overnight with numerous showers and scattered
Tstms especially along the front. Cant discount a few of these
storms becoming strong. South of the front expect isentropic lift.
The slowly lifting front will place local area in increasing warm
sector and aided by onshore sly flow promote high dew points which
will favor the development of fog. Local SREF and confidence tool
vsby guidance show high chance of areas of fog, locally dense,
especially se half of local area.

&&

.SHORT TERM [Saturday Through Monday]...
The aforementioned heavy rain band (the one expected to develop to
our northwest tonight) will translate slowly southeastward
Saturday. With the ample large scale forcing and unusually high
Precip Water values, the heavy rain threat will continue through
the day. The 12 UTC CAM runs were quite a bit less (in terms of
the magnitude of QPF) than the 00 UTC runs, so we blended the two
runs to help avoid flip flopping too much. Widespread storm total
rain amounts of 3-5 inches (from now through 00 UTC Sunday) are
expected across much of our region, but locally higher amounts of
6 to 10 inches are possible. It is these amounts that would cause
flash flooding, especially if they occur in a short time, and/or
over a low-lying poor drainage area.

The rain will gradually shift south of our forecast area Sunday,
giving the region a brief time to dry out. On Monday a warm front
(what was the cold front that will move to our south Saturday
night) will return north, with another round of rain. Our storms
total rainfall estimates for this event is 2 to 3 inches, which
doesn't sound all that bad. However, this could occur over swollen
rivers and saturated soils, so flash flooding could again become a
problem. Regardless, river flooding seems inevitable next week.

There continues to be concern for severe storms Monday and Monday
night. As usual, the kinematics appear impressive, and the
presence of a warm front could enhance the low level vertical wind
shear (increasing the tornado threat. The main limiting factor (as
usual) will be the abundant clouds and rain, which would tend to
limit instability. Perhaps we will be better able to assess the
threat later this weekend, when the event comes "within range" of
the CAM NWP guidance.

&&

.LONG TERM [Tuesday through Friday]...
There was generally good agreement in the 12 UTC GFS and ECMWF of
a more tranquil large scale weather pattern over the Southeast.
After a brief return to a less amplified pattern mid week, the
500mb flow is forecast to become increasingly dominated by an
eastern U.S. trough. We expect generally fair weather, PoP of 20%
or less, and increasingly cooler temperatures.

&&

.AVIATION [Beginning 01Z Saturday]...
A rainy period is in store, less so for KVLD. Widespread low cigs
are likely overnight, and where it's not raining, areas of dense fog
will be likely and a dense fog advisory may be needed later tonight.
Cigs may improve to low-end MVFR levels during the day Saturday
but drop to IFR in any heavy rain or storms thru sunset.

&&

.MARINE...
Winds and seas will remain below advisory levels this weekend.
Dense fog is likely overnight especially nearshore.

&&

.FIRE WEATHER...
Wet flag conditions are likely through Saturday, then again on
Monday. Widespread low cigs and/or areas of fog are likely
tonight.

&&

.HYDROLOGY...
The quasi-stationary front is currently lined up from Pensacola
Beach, FL northeast to Ozark, AL, and east-northeast across SE AL
and Srn GA to Savannah, GA.

So far, the highest observed accumulations are in the Ern FL
panhandle and Wrn and central Big Bend area (see near term for
amounts). Rain rates with the heaviest storms over the past few
hours have been running at about 1-1.5"/hr, although earlier today
rain rates were as high as 2"/hr in some areas. The models are still
indicating this first front will exit our area Saturday evening.

The 00 UTC models haven't populated in yet, so the latest model
estimated rainfall totals for this first system are still estimated
to be 4-6" for SE AL, the Ern FL panhandle, and parts of SW GA,
although locally higher rainfall amounts of 10"+ are likely to
occur, especially over SE AL, Nrn parts of the Ern FL panhandle and
parts of SW GA. Recall however, that so far the areas with maximas
observed so far today do not line up with this forecast.

The second round of heavy rainfall is forecast to begin Sunday
night. An upper level trough will into the SE US and causes another
surface low to form with more rainfall possible for our forecast
area Sunday night through Monday. Models indicate this second system
will exit the area Monday night. The first round of heavy rain may
serve as a 'primer' for the region, so flash flood guidance will be
lower considering the recent large amounts of precipitation.

HPC average rainfall estimates for tonight through Tuesday peak at
about 7" in SE AL and parts of the FL panhandle. Again, local
rainfall amounts can easily exceed these area average estimates.

Based on MMEFS ensemble guidance, the following rivers show high
potential for flooding...

Choctawhatchee River...Exceeds a 70% chance of minor flooding at
Caryville, FL and exceeds a 30% chance of moderate flooding at
Bruce, FL and 30% chance of minor flooding at Newton, AL through
Tuesday. Geneva, AL is also at risk of flooding along this river.

Chipola River...Exceeds a 30% chance of moderate flooding at Altha,
FL. Mariana, FL is also at risk of flooding along this river.

Apalachicola River...Exceeds a 70% chance of minor flooding at
Blountstown, FL through Tuesday. Woodruff, FL is also at risk of
flooding along this river.

Kinchafoonee Creek...Exceeds a 30% chance of moderate flooding at
Dawson, GA through Tuesday. Preston, GA is also at risk of flooding
along this river.

Withlacoochee River...Exceeds a 70% chance of minor flooding at
Valdosta, GA through Tuesday. Pinetta, FL is also at risk of
flooding downstream.

Flint River...Exceeds a 30% chance of minor flooding at Bainbridge,
GA. Albany, GA, Newton, GA, and Lake Seminole, GA are also at risk
of flooding along this river.

Other rivers at risk of flooding include...
Muckalee Creek in Leesburg, GA.
Spring Creek near Iron City, GA and Reynoldsville, GA.
Little River near Adel, GA and Hahira, GA.
Shoal River near Mossyhead, FL and Crestview, FL.

Note...Hydrology predictions depend heavily upon location of
rainfall. The forecasts here are based on model precipitation output
and are subject to many errors. As described above, the models do
not have the best hold so far on the location of the heaviest
precipitation. We will continue to monitor the situation as the
front approaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   63  72  55  71  56 / 90  90  70  20  70
Panama City   65  70  55  69  56 / 80  90  60  30  70
Dothan        61  67  47  71  53 / 90  90  40  10  70
Albany        60  69  47  71  51 / 90  90  50  10  70
Valdosta      62  73  55  72  54 / 80  80  70  20  70
Cross City    60  75  61  75  57 / 70  40  50  30  60
Apalachicola  65  70  58  68  59 / 70  70  70  30  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Saturday evening for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Gadsden-
     Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
     Walton-Jackson-Liberty-South Walton-Washington.
GA...FLASH FLOOD WATCH through Saturday evening for Baker-Ben Hill-
     Calhoun-Clay-Decatur-Dougherty-Early-Irwin-Lee-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
     Worth.
AL...FLASH FLOOD WATCH through Saturday afternoon for Coffee-Dale-
     Geneva-Henry-Houston.
GM...DENSE FOG ADVISORY from 1 AM to 9 AM EST Saturday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM.
&&

NEAR TERM/AVIATION...Block
SHORT TERM/LONG TERM/...Fournier
WX/MARINE...Fournier
HYDROLOGY...Moore
Fire WX...Block/Heller
Hazardous weather outlook, Feb 22, 7:09 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EST FRI FEB 22 2013

ALZ065>069-FLZ007>013-108-112-GAZ120>131-142>145-155-156-240115-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON-
COASTAL BAY-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-
TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-
DECATUR-
809 PM EST FRI FEB 22 2013 /709 PM CST FRI FEB 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SLOW MOVING STORM SYSTEM CONSISTING OF A LIFTING WARM FRONT AND
AN APPROACHING COLD FRONT WILL AFFECT THE REGION WITH THE PRIMARY
THREAT BEING HEAVY RAIN. LOCALIZED FLOODING IS EXPECTED ACROSS
THE FLORIDA PANHANDLE THIS LATE EVENING EXPANDING TO INCLUDE THE
NORTHERN TIER GEORGIA AND ALABAMA COUNTIES OVERNIGHT. AVERAGE
RAINFALL AMOUNTS THROUGH TONIGHT COULD APPROACH 2 TO 4 INCHES WITH
MAXIMUM AMOUNTS OF 4 TO 6 INCHES POSSIBLE INTO SATURDAY MORNING
ESPECIALLY ACROSS THE PANHANDLE. THIS RAINFALL WILL CREATE THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HEAVY RAINFALL WILL CONTINUE INTO SATURDAY BEFORE THE FIRST SYSTEM
FINALLY CLEARS THE REGION SATURDAY EVENING. A BRIEF DRY PERIOD IS
EXPECTED ON SUNDAY BEFORE ANOTHER STRONG AND SLOW MOVING STORM
SYSTEM STARTS TO AFFECT THE AREA SUNDAY NIGHT. THIS SYSTEM WILL
BRING ANOTHER ROUND OF HEAVY RAIN TO THE REGION ALONG WITH THE
POTENTIAL FOR SEVERE WEATHER ON MONDAY. RAINFALL FROM THESE TWO
STORM SYSTEMS WILL LIKELY INCREASE THE POTENTIAL FOR SUSTAINED
RIVER FLOODING CONTINUING THROUGH MUCH OF THE WEEK. DRIER AND MORE
TRANQUIL WEATHER WILL RETURN BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVELY MONITOR THE WEATHER TONIGHT AND REPORT
ANY FLOODING OR OTHER SIGNIFICANT WEATHER.

FLZ014>019-026>029-034-114-115-118-127-128-134-GAZ146>148-157>161-
240115-
INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-
LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-
COASTAL TAYLOR-COASTAL DIXIE-COLQUITT-COOK-BERRIEN-GRADY-THOMAS-
BROOKS-LOWNDES-LANIER-
809 PM EST FRI FEB 22 2013 /709 PM CST FRI FEB 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SLOW MOVING STORM SYSTEM WILL AFFECT THE REGION WITH THE
PRIMARY THREAT BEING HEAVY RAIN. AVERAGE RAINFALL AMOUNTS THROUGH
TONIGHT COULD APPROACH 1 TO 2 INCHES ESPECIALLY ACROSS THE WESTERN
BIG BEND WITH MAXIMUM AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE.
THIS RAINFALL WILL CREATE LOCALIZED FLOODING CONCERNS AND THE
POTENTIAL FOR FLASH FLOODING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HEAVY RAINFALL WILL CONTINUE INTO SATURDAY BEFORE THE FIRST SYSTEM
FINALLY CLEARS THE REGION SATURDAY EVENING. A BRIEF DRY PERIOD IS
EXPECTED ON SUNDAY BEFORE ANOTHER STRONG AND SLOW MOVING STORM
SYSTEM STARTS TO AFFECT THE AREA SUNDAY NIGHT. THIS SYSTEM WILL
BRING ANOTHER ROUND OF HEAVY RAIN TO THE REGION ALONG WITH THE
POTENTIAL FOR SEVERE WEATHER ON MONDAY. RAINFALL FROM THESE TWO
STORM SYSTEMS WILL LIKELY INCREASE THE POTENTIAL FOR SUSTAINED
RIVER FLOODING CONTINUING THROUGH MUCH OF THE WEEK. DRIER AND MORE
TRANQUIL WEATHER WILL RETURN BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVELY MONITOR THE WEATHER AND REPORT ANY
FLOODING OR OTHER SIGNIFICANT WEATHER.

GMZ730-750-755-765-770-775-240115-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
809 PM EST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

WINDS AND SEAS MAY APPROACH CAUTIONARY LEVELS WELL OFFSHORE.
SCATTERED SHOWERS AND THUNDERSTORMS AND AREAS OF DENSE FOG WILL
MOVE THROUGH THE MARINE AREA AS WELL...ESPECIALLY THE NEARSHORE
WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST
TUESDAY WITH A COMBINATION OF STRONG WINDS AND NUMEROUS SHOWERS
AND THUNDERSTORMS. MORE TRANQUIL CONDITIONS WILL RETURN BY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BLOCK/GODSEY

In the hours before

Local storm report, Feb 22, 8:34 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 PM EST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            CALLAWAY                30.14N 85.58W
02/22/2013                   BAY                FL   911 CALL CENTER

            4 INCHES WATER OVER HWY 22 NEAR CITY HALL. 12 INCHES
            WATER OVER N STAR AVE AND TRAM RD ON THE S BOUND SIDES.
            THE COUNTY FIRE DEPARTMENT AT HILAND PARK IS EXPERIENCING
            FLOODING AS WELL.

&&

MOORE
Local storm report, Feb 22, 8:47 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 PM EST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     FLOOD            PARKER                  30.13N 85.60W
02/22/2013                   BAY                FL   911 CALL CENTER

            BAY COUNTY REPORTED ONE HOUSE FLOOD IN ALFA-HIGHLAND PARK
            AND ONE ROAD CHERRY ST AND HIGHWAY 98 IN PARKER CLOSED
            DUE TO BEING FLOODED.

&&

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 8:44 PM CSTAreal Flood AdvisoryTAEGeneva, Houston3 hr
Feb 22, 9:40 PM CSTFlash Flood WarningTAEGeneva3 hr
Feb 23, 5:20 AM CSTFlash Flood WarningTAEGeneva, Houston6 hr

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.